Aggrenox (ASA + Dipyridamole)
Top Brand Choice
All trademarks and registered trademarks appearing on this website are the property of their respective owners and canadapharmacy.com is not affiliated with them in any way.
Aggrenox Generic Uses and Side Effects:
Chemical Name ASPIRIN (AS-pir-in) and DIPYRIDAMOLE (dye-peer-ID-a-mole)
AGGRENOX is an FDA-approved prescription medication to lower the risk of stroke in people who have had either a TIA (transient ischemic attack or "mini-stroke") or stroke due to a blood clot. It contains a combination of aspirin and dipyridamole. Aspirin is in a group of drugs called salicylates (sa-LIS-il-ates). It works by reducing substances in the body that cause pain, fever, and inflammation.
In a clinical study, AGGRENOX helped reduce the risk of stroke in patients who had a TIA or stroke due to a blood clot. Patients taking AGGRENOX twice a day were 22% less likely to have stroke than patients taking low-dose aspirin (25 mg twice daily) alone. Additionally, over 90% of patients on AGGRENOX remained free of recurrent stroke.
Take this medication exactly as it was prescribed for you. Follow the directions on your prescription label. Take each dose with a full glass (8 ounces) of water. AGGRENOX can be taken with or without food. Do not crush, chew, break, or open the capsule. Swallow the pill whole.
Patients should not take this medication if:
- they are a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox
- you are allergic to aspirin or dipyridamole (Persantine)
- have asthma
- have nasal polyps
- have a history of allergy to an NSAIDs (non-steroidal anti-inflammatory drugs)
- allergic to any drugs
- have a history of stomach ulcers or bleeding
- have a bleeding disorder such as hemophilia
- have or had heart disease, congestive heart failure, or recent heart attack
- have liver disease
- have kidney disease
- have low blood pressure
- are pregnant or breastfeeding
Some patients who take AGGRENOX may experience side effects. The most common side effects of include headache, upset stomach, and diarrhea. Because AGGRENOX contains aspirin, the risk of bleeding is increased and it may take longer to stop bleeding.
AGGRENOX may cause serious side effects such as:
- Severe headache with drowsiness
- Confusion or memory change
- Passing out (becoming unconscious)
- Bleeding in your stomach or intestine
- Stomach pain
- Heartburn or nausea
- Vomiting blood or vomit that looks like "coffee grounds"
- Red or bloody stools
- Black stools that look like tar
- New or worsening chest pain in some people with heart disease
- Liver problems
- Loss of appetite
- Pale-colored stool
- Stomach-area (abdominal) pain
- Yellowing of your skin or whites of your eyes
- Dark urine
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about additional side effects that you may experience.
Product Code: 1321
What is a Generic Drug?
A generic drug is a copy of the brand-name drug with the same dosage, safety, strength, quality, consumption method, performance, and intended use. Before generics become available on the market, the generic company must prove it has the same active ingredients as the brand-name drug and works in the same way and in the same amount of time in the body.
The only differences between generics and their brand-name counterparts is that generics are less expensive and may look slightly different (eg. different shape or color), as trademarks laws prevent a generic from looking exactly like the brand-name drug.
Generics are less expensive because generic manufacturers don't have to invest large sums of money to develop a drug. When the brand-name patent expires, generic companies can manufacture a copy of the brand-name and sell it at a substantial discount.